Side Effects

A board to discuss the Multiple Sclerosis modifying drug Betaseron

Side Effects

Postby LiquidSkin » Mon Apr 21, 2008 2:43 am

I have been on Betaseron for a month now, and well I am just about to up the dosing to .75cc
I am having a lot of side effects, I dont eat right (im never hungry, so I just eat when I believe it is time). I have a hard time the day of my shot getting to sleep I seem to stay up forever, my betanurse said try taking the shot earlier in the day, well I just end up staying up just the same.
Im always fatigued, mayeb cause of lack of sleep, but I get a headache like everyday,mid forehead right side. I always feel sick to my stomach, which also makes it hard when I actually want to eat cause i just feel like if I eat I will throw something up.
I bruise sometimes with the shot, but that might be my user error

Is this normal side effects for the lower doses, or no?
User avatar
LiquidSkin
Family Member
 
Posts: 40
Joined: Thu Feb 28, 2008 4:00 pm
Location: Watertown, NY

Advertisement

titrate more slowly?

Postby urchin » Fri Jun 13, 2008 11:17 am

My neurologist allowed me to increase the dose more slowly than a "normal" titration schedule which seemed to help with the nasty side effects I was having. Have you talked to your neurologist about all of your side effects?
User avatar
urchin
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 11, 2008 3:00 pm

Postby LiquidSkin » Wed Jun 18, 2008 2:47 am

Yea, he gave me drugs for my side effects. So im on drug to counter a drugs side effects.

He is a horrid man, he is very arrogant. My mother who is with good reason very concerned about me(im only 21 years old), ask if there is a possible chance in a year or so with a new MRI and such if it could be somethign besides MS. And his words to her were, I have 250-300 MS patients and I havent seen that happen once. which really annoyed me cause I have only has one attack. and there is a thing called Benign MS which is in 20% of cases or something, which could be me who knows, no one does really till my body does its next action, so for him to talk to my mother like that I didnt like it one bit.
User avatar
LiquidSkin
Family Member
 
Posts: 40
Joined: Thu Feb 28, 2008 4:00 pm
Location: Watertown, NY

Postby liquideve » Wed Jun 18, 2008 7:51 pm

i had horrible migraines before being diagnosed and i'm taking topamax daily for that reason along with some additional medications for the head pain. when i first started the beta, my migraines increased sharply. there were other sharp side effects which ran course over about 2-3 months. migraines are still a 50/50 when i do the beta shot. sometimes i just get a migraine anyways regardless. sleepless nights etc.. is it the shot or is it the MS? it always seems that there are these odd symptons which could be tributed to a small percent to the shot and the rest to the MS perhaps. mostly on the nights of and day following the shot, there's an increased pain factor that feels like muscle and/or bone pain sometimes followed by fever/chills. the best thing i find thus far is over the counter pain killer the night of and the morning after. those have decreased from what they were in the beginning, but vary in range.
User avatar
liquideve
Newbie
 
Posts: 3
Joined: Mon Jun 16, 2008 3:00 pm

Hang in there!

Postby urchin » Wed Jun 18, 2008 8:13 pm

I had to stop the Betaseron myself because of the side effects. I titrated more slowly but with each increase closer to the full dose the side effects got more extreme and lasted longer. Fortunately I have a neurologist and PCP who really listen to me. Were I you I would get a second opinion.

I had the same sleep, fatigue and not hungry but nauseous when I wanted to eat issues which seem to be going away now that I've stopped the Beta.

As far as the arrogant doctor I think many of us have been exposed to them at one time or another. It sucks! Look for another practice in your area if you can. There's no reason you and your mum should have to put up with that behavior, it's unprofessional.
User avatar
urchin
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 11, 2008 3:00 pm

Postby LiquidSkin » Thu Jun 19, 2008 1:56 am

The Bad thing is I got another opinion. He was like wow, your other neuro did a lot of test, I guess you have MS nothin else could explain it. -sighs- So now im waiting on Medicaid so that I can go to A place south of me that is a MS Center, not a neuro office which handles all different stuff.

My Doc might switch what Medicine I am soon, but if I switch I fear that I will not get any better with side effects just worst. you know
User avatar
LiquidSkin
Family Member
 
Posts: 40
Joined: Thu Feb 28, 2008 4:00 pm
Location: Watertown, NY

Keep up your spirits

Postby urchin » Thu Jun 19, 2008 6:26 am

It's difficult to hear that diagnosis. With two doctors and a lot of tests under your belt it's important now to find a therapy that you can tolerate and to keep your spirits up! My motto is to do what you want to do while you can and worry about not being able to if you can't! Keep as active and as healthy as you can, neurologically, physically and mentally as well as spiritually, whatever that means for you.
User avatar
urchin
Getting to Know You...
 
Posts: 10
Joined: Wed Jun 11, 2008 3:00 pm


Return to Betaseron

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service